advertisement
27 June 2011

Joost vd Westhuizen's treatment failing

Former Springbok rugby player Joost van der Westhuizen has failed to respond to four weeks of treatment according to a statement released by his doctor Jody Pearl.

0

Former Springbok rugby player Joost van der Westhuizen has failed to respond to four weeks of treatment according to a statement released by his doctor Jody Pearl.

"Joost (van der Westhuizen) has failed to respond favourably and his neurological symptoms persist but he remains stable. Consequently, the diagnosis of Motor Neuron Disease remains a probability," said Pearl.

It was revealed earlier last month that Van der Westhuizen, 40, was suffering from a life threatening neural disease, but Pearl said it had not yet been fully diagnosed.

"Joost (van der Westhuizen) and I will be travelling to the leading international centre of Neurology at Cleveland Medical Centre in Cleveland, Ohio, USA towards the end of July 2011."

"There we will consult world-leading experts and researchers to assist in finalising Joost's diagnosis and to guide further management," added Pearl.

Van der Westhuizen, a former scrum-half for the Bulls, at one stage held the record for the most Springbok Test appearances. He retired from international rugby in 2003.

(Sapa, June 2011)

Read more:

Your mind

 
NEXT ON HEALTH24X
advertisement

Read Health24’s Comments Policy

Comment on this story
0 comments
Comments have been closed for this article.

Live healthier

Contraceptives and you »

Scientists create new contraceptive from seaweed Poor long-term birth control training leads to 'accidents'

7 birth control myths you should stop believing

Will the Pill make you gain weight? Can you fall pregnant while breastfeeding? We bust seven common myths about birth control.

Your digestive health »

Causes of digestive disorders 9 habits that could hurt your digestive system

Your tummy rumblings might help diagnose bowel disorder

With the assistance of an 'acoustic belt', doctors can now determine the cause of your tummy troubles.